NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 25, 2:33 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 25, 2:33 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
333 PM EDT Sun Jun 25 2023
.Short Term...(This evening through Monday)
Issued at 332 PM EDT Sun Jun 25 2023
...Severe Storms, Some with Significant Hail, Wind and Tornadoes,
Expected This Evening...
...Have Your Severe Weather Safety Plans in Place Now...
Key Messages:
* Second wave of strong to severe storms late this afternoon into
the evening.
* All severe hazards are possible this evening. From widespread
damaging winds to very large hail and a few tornadoes, some which
could be strong.
Confidence:
Confidence remains moderate on storm initiation later this afternoon
and early evening. With medium-high confidence that any storms that
do develop could quickly turn severe and dangerous.
Discussion:
Forecast remains on track for the development of strong to severe
storms developing later this afternoon into early evening. While the
first wave of convection from this morning may have limited daytime
heating, with dew points in the low/mid 70s and temperatures across
central KY and southern IN in the low/mid 80s, meso analysis has an
axis of SBCAPE ranging from 3000-4500 J/kg along and west of the I-
65 corridor stretching from Nashville northward into south central
MI. Providing the atmosphere with ample instability this afternoon
and evening. Strong 60-70kt 500mb jet streak centered over northern
MO into western IL will continue to work east-southeast this
afternoon/evening at the base of the upper-level trough associated
with the upper-low over WI. Although it is expected to weaken some
over the next couple hours as it noses into the Ohio Valley from the
northwest, it will provide 50+kts of deep layer shear. At the
surface, a cold front associated with a sfc low over WI stretching
from Chicago down through central IL into northern AR will continue
to push eastward this evening. Convection has already begun to fire
ahead of the cold front across north central IN where the SPC has
already issued a tornado watch. This boundary, along with residual
outflow from this mornings activity has help to be the focus for the
development this afternoon. The one limiting factor so far this
afternoon across southern IN and central KY has been a fairly deep
warm layer cap between 900-800mb as seen on AMDAR soundings out of
SDF this afternoon. It likely will take some time for this cap to
break but once it does, expect initial develop to be supercellular
over the area early this evening before congealing into a linear
cluster later this evening as the cold front approaches later this
evening and overnight.
All severe hazards remain in play from damaging winds, large hail
and possible strong tornadoes. Model soundings continue to show
ample 0-1/0-3km SRH ranging from 150-300 m2/s2 and STP values
increasing into the 2-5 range indicating the possibility of a few
long track tornadoes. Large hail will also be a concern given the
deep shear values, large positive area on model soundings and good
amount of dry air through the vertical column.
Storms will quickly move off to the east and out of our CWA between
3-5am EDT with clearing quiet weather behind the storms.
Monday will start off with lows in the low/mid 60s as the cold
front works across the central KY. Initially, we start off dry with
partly/mostly sunny skies but clouds increase during the afternoon.
Cyclonic flow aloft associated with the stacked system over MI will
swing a love of vorticity through the region. This could help
generate some isolated showers and even a few rumbles of thunder
during the afternoon and evening due to some steep low-level lapse
rates, especially if we get good amount of morning sunshine. Highs
will warm into the low/mid 80s and it will be breezy out of the west
with gusts of 25 to near 30 mph.
&&
.Long Term...(Monday night through Sunday)
Issued at 300 PM EDT Sun Jun 25 2023
---------------------------------------------------------------------
Key Messages:
- Precip chances linger on Tuesday
- Warming through next week until we hit the low-mid 90s on Friday
- Precip chances increase by next weekend
---------------------------------------------------------------------
Monday night - Tuesday...
The low pressure system moving through Sunday night and Monday will
be to the east of the region by Monday night. Another shortwave
trough will move through the region Monday night into Tuesday,
bringing scattered showers and isolated storms mainly to our
northeastern counties. Forecast soundings show a dry adiabatic
layer, which will likely lead to breezier conditions on Tuesday
around 10-14mph and gusts up to 20mph. High temperatures on Tuesday
in the southeastern portion of the CWA will be in the upper 80s,
where the northeastern portion of the CWA will be in the low-mid 80s
due to lingering cloud cover and scattered showers.
Tuesday night - Friday...
High pressure will build in from the west Tuesday night into
Wednesday. This will allow the rest of the week to remain dry and
mostly clear. Temperatures will be warming up through the week. On
Wednesday low temperatures will be in the low 60s and by Friday they
will be in the low 70s. High temperatures on Wednesday will be in
the 80s and by Friday, in the low - mid 90s. On Friday, NBM shows
heat indices creeping into the low 100s in our southeastern
counties.
Friday night - next weekend...
On Friday night and into the weekend, a shortwave trough out ahead
of a more substantial trough will move through the region bringing
increased precipitation chances.
&&
.Aviation...(18Z TAF Issuance)
Issued at 150 PM EDT Sun Jun 25 2023
Cloud cover associated with convective storms from this morning
continues work south-southeast into far eastern KY and TN this
afternoon. Skies are becoming clear over central KY and southern IN
for the afternoon. This will help to destabilize the atmosphere and
set the stage for the next round of strong storms later this
evening. A north-south oriented cold front stretching from Chicago
into north central AR will continue to push eastward which will help
to ignite new storms later this afternoon and evening. Initial
development will be scattered and cellular in nature before
congealing into a more linear cluster of storms. These storms have a
high potential of becoming severe with strong damaging winds and
large hail as well as the possibility of a few tornadoes. Main
window of opportunity appears to be from around 22z-05z working from
around HNB-SDF at the start to LEX-BWG during the second half of the
window. Once the storms work through, clouds weather becomes much
calmer for the rest of the overnight.
Tomorrow stacked storm system will be centered over MI and winds
will increase out of the west with gusts approaching 20kt. There is
currently a slight chance of a few showers and isolated storms
tomorrow afternoon/evening from SDF to LEX but for now left them out
of the forecast.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...BTN
Long Term...SRM
Aviation...BTN
Hazardous weather outlook, Jun 25, 2:45 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Louisville KY
345 PM EDT Sun Jun 25 2023
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
345 PM EDT Sun Jun 25 2023 /245 PM CDT Sun Jun 25 2023/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Storms are expected to develop this evening and rapidly become
severe as they move from southern Indiana into central Kentucky over
the course of the evening. Tornadoes, possibly significant, very
large hail, and damaging wind gusts will all be possible, especially
early this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed throughout the region the rest of
the afternoon through this evening. Spotters are reminded to spot
safely and seek shelter as needed.
GENERAL STORM MOTION OF THE DAY:
Storms this evening will move from west to east around 40 to 50 mph
while spreading to the southeast.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
BTN/SRM